From the Boltzmann equations to the equations of incompressible fluid mechanics, II

P. L. Lions, N. Masmoudi

Research output: Contribution to journalArticle

Abstract

We consider here the problem of deriving rigorously from renormalized solutions of Boltzmann's equation, globally in time, for general initial conditions and without any additional assumption, solutions of Stokes' equations (together with the strong Boussinesq relation) . We also obtain similar results for Euler equations where, however, we need to make an assumption on the high velocities of the solutions of Boltzmann's equation.

Original languageEnglish (US)
Pages (from-to)195-211
Number of pages17
JournalArchive for Rational Mechanics and Analysis
Volume158
Issue number3
DOIs
StatePublished - 2001

Fingerprint

Boltzmann equation
Fluid Mechanics
Fluid mechanics
Boltzmann Equation
Incompressible Fluid
Renormalized Solutions
Euler equations
Stokes Equations
Euler Equations
Initial conditions

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanics of Materials
  • Mathematics(all)
  • Mathematics (miscellaneous)

Cite this

From the Boltzmann equations to the equations of incompressible fluid mechanics, II. / Lions, P. L.; Masmoudi, N.

In: Archive for Rational Mechanics and Analysis, Vol. 158, No. 3, 2001, p. 195-211.

Research output: Contribution to journalArticle

@article{377237385cbd4457a0f450a7886eec13,
title = "From the Boltzmann equations to the equations of incompressible fluid mechanics, II",
abstract = "We consider here the problem of deriving rigorously from renormalized solutions of Boltzmann's equation, globally in time, for general initial conditions and without any additional assumption, solutions of Stokes' equations (together with the strong Boussinesq relation) . We also obtain similar results for Euler equations where, however, we need to make an assumption on the high velocities of the solutions of Boltzmann's equation.",
author = "Lions, {P. L.} and N. Masmoudi",
year = "2001",
doi = "10.1007/s002050100144",
language = "English (US)",
volume = "158",
pages = "195--211",
journal = "Archive for Rational Mechanics and Analysis",
issn = "0003-9527",
publisher = "Springer New York",
number = "3",

}

TY - JOUR

T1 - From the Boltzmann equations to the equations of incompressible fluid mechanics, II

AU - Lions, P. L.

AU - Masmoudi, N.

PY - 2001

Y1 - 2001

N2 - We consider here the problem of deriving rigorously from renormalized solutions of Boltzmann's equation, globally in time, for general initial conditions and without any additional assumption, solutions of Stokes' equations (together with the strong Boussinesq relation) . We also obtain similar results for Euler equations where, however, we need to make an assumption on the high velocities of the solutions of Boltzmann's equation.

AB - We consider here the problem of deriving rigorously from renormalized solutions of Boltzmann's equation, globally in time, for general initial conditions and without any additional assumption, solutions of Stokes' equations (together with the strong Boussinesq relation) . We also obtain similar results for Euler equations where, however, we need to make an assumption on the high velocities of the solutions of Boltzmann's equation.

UR - http://www.scopus.com/inward/record.url?scp=0035614842&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035614842&partnerID=8YFLogxK

U2 - 10.1007/s002050100144

DO - 10.1007/s002050100144

M3 - Article

VL - 158

SP - 195

EP - 211

JO - Archive for Rational Mechanics and Analysis

JF - Archive for Rational Mechanics and Analysis

SN - 0003-9527

IS - 3

ER -